Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 26, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at May 21, 2013, 5:48 PM EDT for Cayuga County, Oswego County, New York. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 5:48 PM EDT (21:48 UTC)
- Expired
- May 21, 2013, 6:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Cayuga County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 5:51 PM EDT | HAIL 0.75 | Martville, NY | |
| May 21, 6:05 PM EDT | HAIL 0.75 | 2 Sse Bundy Crossing, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:40 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
262
WUUS51 KBUF 212148
SVRBUF
NYC011-075-212245-
/O.NEW.KBUF.SV.W.0026.130521T2148Z-130521T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
548 PM EDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CAYUGA COUNTY IN CENTRAL NEW YORK
SOUTHWESTERN OSWEGO COUNTY IN CENTRAL NEW YORK
* UNTIL 645 PM EDT
* AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES WEST OF FULTON...AND MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
FULTON...
PHOENIX...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4326 7620 4321 7620 4321 7629 4322 7631
4322 7647 4320 7647 4319 7670 4328 7673
4335 7672 4343 7661 4352 7644 4322 7610
TIME...MOT...LOC 2149Z 262DEG 23KT 4324 7666
$$
TMA2 follow-up statements
371
WWUS51 KBUF 212213
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
613 PM EDT TUE MAY 21 2013
NYC011-212223-
/O.CAN.KBUF.SV.W.0026.000000T0000Z-130521T2245Z/
CAYUGA NY-
613 PM EDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAYUGA COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4326 7620 4321 7620 4321 7629 4322 7631
4326 7647 4347 7651 4352 7644 4322 7610
TIME...MOT...LOC 2213Z 247DEG 31KT 4339 7634
$$
NYC075-212245-
/O.CON.KBUF.SV.W.0026.000000T0000Z-130521T2245Z/
OSWEGO NY-
613 PM EDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WEST CENTRAL OSWEGO COUNTY...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PALERMO...OR NEAR FULTON...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
FULTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4326 7620 4321 7620 4321 7629 4322 7631
4326 7647 4347 7651 4352 7644 4322 7610
TIME...MOT...LOC 2213Z 247DEG 31KT 4339 7634
$$
TMA620
WWUS51 KBUF 212239
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
639 PM EDT TUE MAY 21 2013
NYC075-212249-
/O.EXP.KBUF.SV.W.0026.000000T0000Z-130521T2245Z/
OSWEGO NY-
639 PM EDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OSWEGO COUNTY
WILL EXPIRE AT 645 PM EDT...
AT 639 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4326 7620 4321 7620 4321 7629 4322 7631
4326 7647 4347 7651 4352 7644 4322 7610
TIME...MOT...LOC 2239Z 247DEG 31KT 4348 7605
$$
TMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:52 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 21, 3:52 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 352 PM EDT TUE MAY 21 2013 .SYNOPSIS... A SOUTHWEST FLOW OF WARM AND HUMID AIR WILL CONTINUE THROUGH MOST OF THE WEEK. THERE WILL BE A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THURSDAY...BEFORE A COLD FRONT CROSSES THE AREA AND USHERS IN COOLER AND DRIER WEATHER FOR THE END OF THE WEEK AND THE MEMORIAL DAY WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... VERY UNSTABLE AIR (ML CAPES AVERAGING 1500-2000 J/KG AND LI/S DOWN TO -8) AND MODERATE EFFECTIVE BULK SHEAR IN THE VICINITY OF LAKE ONTARIO WILL SET THE STAGE FOR THE POSSIBILITY OF MORE SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING. AS A RESULT...SEVERE THUNDERSTORMS WATCH 203 HAS BEEN ISSUED FOR ALL OF THE CWA SOUTH OF JEFFERSON AND LEWIS COUNTIES THROUGH 01Z. WILL BE KEEPING AN EYE ON THE POTENTIAL FOR MORE THUNDERSTORMS AS MESOSCALE BOUNDARIES INTERACT WITH THE VERY UNSTABLE AIR THAT IS IN PLACE. THE FRONT THAT IS STALLED OVER LAKE ONTARIO AND WEAK LAKE BREEZES WILL SERVE AS THE THE PRIMARY INITIATORS FOR CONVECTION. THE CHANCE FOR CONVECTION WILL BE LOWER ACROSS THE NORTH COUNTRY WHERE THE AIR WILL BE MORE STABLE NORTH OF THE STALLED FRONT. EXPECT THE CONVECTION TO DIMINISH WITH THE LOSS OF DAYTIME HEATING THIS EVENING. THE POSSIBLE EXCEPTION TO THIS GENERAL TREND WILL BE EAST OF LAKE ONTARIO WHERE THE REMNANTS OF THE ONGOING MCS...LOCATED JUST EAST OF GEORGIAN BAY...MAY IMPACT THE NORTH COUNTRY COUNTRY THROUGH EARLY TONIGHT. FOR WEDNESDAY...THE MAIN FOCUS WILL SHIFT TO THE SURFACE LOW AND TRAILING COLD FRONT THAT WILL BE HEADING EAST TOWARD THE LOWER GREAT LAKES. AS THIS SYSTEM APPROACHES WESTERN NEW YORK DURING THE AFTERNOON...WILL INDICATE INCREASING POPS FOR SHOWERS AND THUNDERSTORMS. REGARDING THE POTENTIAL FOR SEVERE WEATHER...THE LATEST STABILITY INDICIES SUGGEST THAT THE ATMOSPHERE WILL NOT BE AS UNSTABLE AS IT IS THIS AFTERNOON...ALTHOUGH MODEST SHEAR PROFILES COULD STILL RESULT IN SOME ORGANIZED CONVECTION. WARM AND RATHER HUMID CONDITIONS WILL CONTINUE TO TONIGHT WITH TEMPERATURES EXPECTED TO RANGE THROUGH THE 60S. TEMPERATURES ON WEDNESDAY WILL WARM INTO THE UPPER 70S TO MID 80S. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... WESTERN AND NORTH-CENTRAL NEW YORK WILL CONTINUE TO BE UNDER THE INFLUENCE OF A WARM...MOIST...AND UNSETTLED AIRMASS WEDNESDAY NIGHT AS THE AREA WILL BE LOCATED DOWNSTREAM OF A DEEP UPPER LEVEL TROUGH CENTERED OVER THE CENTRAL GREAT LAKES WITH A CORRESPONDING BROAD SURFACE LOW/TROUGH LIFTING NORTHEAST ACROSS THE LOWER GREAT LAKES AND SAINT LAWRENCE VALLEY. AFTERNOON THUNDERSTORM ACTIVITY SHOULD GRADUALLY WIND DOWN DURING THE EVENING HOURS WITH THE LOSS OF DAYTIME INSTABILITY...THOUGH THERE SHOULD BE ENOUGH LINGERING INSTABILITY TO KEEP AT LEAST A CHANCE OF THUNDER IN THROUGH THE EVENING HOURS. AFTER THAT EXPECT ANOTHER WARM AND MUGGY NIGHT WITH LOWS ONLY DROPPING INTO THE LOW TO MID 60S AND AT LEAST SCATTERED SHOWERS CONTINUING THROUGH THE NIGHT ACROSS THE FORECAST AREA THANKS TO THE CONTINUED ABUNDANCE OF MOISTURE AND SYNOPTIC LIFT. THE SURFACE TROUGH WILL SLIDE ACROSS WESTERN NEW YORK THURSDAY BRINGING YET MORE SHOWER ACTIVITY AND PLENTY OF ADDITIONAL RAINFALL TO THE AREA. AN INFLUX OF COOLER...MORE STABLE AIR INTO THE REGION SHOULD PRECLUDE THE FORMATION OF THUNDERSTORMS HOWEVER AS THE AREA OF GREATEST INSTABILITY WILL BE LOCATED WELL TO THE EAST...ACROSS THE HUDSON VALLEY...BY THIS POINT. BETWEEN THE ABUNDANT CLOUD COVER AND RAINFALL ASSOCIATED WITH THE TROUGH AND 850MB TEMPS THAT WILL FALL FROM +12C TO +8C THROUGH THE DAY...LOOK FOR HIGHS TO TOP OUT IN THE LOWER 70S...WITH MID 70S IN THE FINGER LAKES...AHEAD OF A STEEPER DROP IN TEMPERATURES THAT WILL OCCUR THURSDAY NIGHT AS THE AXIS OF THE UPPER LEVEL TROUGH AND A SURFACE COLD FRONT DROP ACROSS THE LOWER GREAT LAKES. WE CAN EXPECT ONE MORE BATCH OF HEAVIER SHOWERS ASSOCIATED WITH THE STRONG HEIGHT FALLS ALOFT AND THE SURFACE FRONT TO BRING ONE MORE SOAKING RAIN THURSDAY NIGHT INTO FRIDAY MORNING BEFORE MUCH COOLER AND DRIER AIR PUSHES INTO THE REGION BEHIND THE FRONT. WITH 850 MB TEMPS DROPPING TO 0C ON FRIDAY...EXPECT A MUCH COOLER DAY WITH CLEARING SKIES AND HIGHS ONLY IN THE 50S AS DRY NORTHWESTERLY FLOW TAKES HOLD ACROSS THE REGION PAVING THE WAY FOR CHILLY TEMPERATURES FRIDAY NIGHT AND A COOL AND DRY WEEKEND. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... SEASONABLY COOL AND DRY WEATHER WILL PREVAIL THROUGH THE WEEKEND AND INTO MONDAY COURTESY OF HIGH PRESSURE THAT WILL BE MEANDERING ACROSS THE GREAT LAKES THROUGH THE FORECAST PERIOD. WHILE IT WILL BE QUITE CHILLY BOTH FRIDAY AND SATURDAY NIGHTS WITH TEMPERATURES DROPPING INTO THE LOW 40S ALONG THE LAKE PLAINS AND INTO THE MID-30S ACROSS THE COLDER SPOTS OF THE SOUTHERN TIER...AT THIS POINT AM NOT THINKING THAT FROST WILL BE AS MUCH OF A CONCERN AS THERE SHOULD BE ENOUGH OF A NORTHWESTERLY BREEZE THROUGH THE NIGHT THANKS TO THE PRESSURE GRADIENT BETWEEN THE HIGH PRESSURE BUILDING IN FROM THE WEST AND A DEEPENING LOW OVER NORTHERN NEW ENGLAND. DAYTIME HIGHS WILL INCREASE SLIGHTLY EACH DAY OF THE PERIOD AS THE STRONG RIDGE OVER THE CENTRAL U.S. NUDGES EASTWARD AND HEIGHTS GRADUALLY RISE ACROSS THE LOWER GREAT LAKES WITH HIGHS IN THE LOW 60S SATURDAY CLIMBING BACK TO THE UPPER 60S...NEAR NORMAL...BY MONDAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT THE AREA FOR THE REST OF THE AFTERNOON AND EVENING AS VERY UNSTABLE AIR INTERACTS WITH WEAK LAKE BREEZE BOUNDARIES AND A FRONT THAT IS STALLED OVER LAKE ONTARIO. WHILE MAINLY VFR CONDITIONS WILL PREVAIL...PASSING THUNDERSTORMS COULD BRIEFLY LOWER VSBYS TO MVFR/IFR. DAMAGING WINDS AND LARGE HAIL MAY ACCOMPANY SOME OF THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EARLY EVENING. TONIGHT...ADDITIONAL CONVECTION PASSING NORTH OF LAKE ONTARIO MAY IMPACT AREAS OF EAST OF LAKE ONTARIO. OTHERWISE...SOMEWHAT QUIETER WEATHER WILL RETURN FOR THE OVERNIGHT HOURS. LOW PRESSURE HEADING EAST TOWARD THE LOWER LAKES WILL BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON. ONCE AGAIN...EXPECT MAINLY VFR CONDITIONS TO PREVAIL...WITH BRIEF PERIODS OF MVFR IN THE VCNTY OF THUNDERSTORMS. OUTLOOK... THURSDAY...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH ASSOCIATED MVFR/IFR...OTHERWISE VFR. FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. SATURDAY AND SUNDAY...VFR. && .MARINE... RELATIVELY LIGHT AND VARIABLE WINDS WILL PREVAIL THROUGH TONIGHT WITH A WEAK FRONT DRAPED OVER LAKE ONTARIO. SOUTHWEST WINDS WILL PICK UP A BIT ON WEDNESDAY AFTERNOON AS AN AREA OF LOW PRESSURE AND ITS TRAILING COLD FRONT APPROACH WESTERN NEW YORK LATE IN THE DAY. AFTER THE FRONT CROSSES WESTERN AND CENTRAL NEW YORK WEDNESDAY NIGHT...THE WINDS WILL VEER TO THE NORTHWEST ON THURSDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED LATE THURSDAY NIGHT INTO FRIDAY MORNING AS NORTH TO NORTHWEST WINDS PICK UP BEHIND THE DEPARTING FRONT. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TJP NEAR TERM...TJP SHORT TERM...WOOD LONG TERM...WOOD AVIATION...TJP MARINE...TJP
Hazardous weather outlook, May 21, 3:27 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 327 PM EDT TUE MAY 21 2013 NYZ001>006-010>014-019>021-085-221930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 327 PM EDT TUE MAY 21 2013 ...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COMPLEX AREA OF LOW PRESSURE WILL APPROACH FROM MICHIGAN ON WEDNESDAY...AND WITH A VERY WARM AND HUMID SUMMER LIKE AIRMASS IN PLACE OVER OUR REGION...WE CAN ANTICIPATE NUMEROUS SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON INTO THURSDAY. RAINFALL AMOUNTS WILL VARY SIGNIFICANTLY...WITH LOCALIZED RAINFALL TOTALS OF TWO INCHES OR MORE POSSIBLE. IN ADDITION TO THE RAIN...CONDITIONS MAY BECOME FAVORABLE FOR SOME STRONGER STORMS...WITH A SLIGHT RISK FOR THUNDERSTORMS WITH STRONG WINDS AND LARGE HAIL ON WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ045-SLZ022-024-221930- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 327 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. CONDITIONS WILL BECOME FAVORABLE FOR SOME STRONGER THUNDERSTORMS... WITH A SLIGHT RISK FOR STORMS WITH STRONG WINDS AND LARGE HAIL ON WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ042>044-062>065-221930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 327 PM EDT TUE MAY 21 2013 ...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. CONDITIONS WILL BECOME FAVORABLE FOR SOME STRONGER THUNDERSTORMS... WITH A SLIGHT RISK FOR STORMS WITH STRONG WINDS AND LARGE HAIL ON WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-221930- JEFFERSON-LEWIS- 327 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COMPLEX AREA OF LOW PRESSURE WILL APPROACH FROM MICHIGAN ON WEDNESDAY...AND WITH A VERY WARM AND HUMID SUMMER LIKE AIRMASS IN PLACE OVER OUR REGION...WE CAN ANTICIPATE NUMEROUS SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON INTO THURSDAY. RAINFALL AMOUNTS WILL VARY SIGNIFICANTLY...WITH LOCALIZED RAINFALL TOTALS OF TWO INCHES OR MORE POSSIBLE. IN ADDITION TO THE RAIN...CONDITIONS MAY BECOME FAVORABLE FOR SOME STRONGER STORMS...WITH A SLIGHT RISK FOR THUNDERSTORMS WITH STRONG WINDS AND LARGE HAIL ON WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, May 21, 4:59 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
459 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL CLUNY POINT 42.82N 77.71W
05/21/2013 E1.75 INCH LIVINGSTON NY TRAINED SPOTTER
MIX OF DIME AND GOLF BALL SIZED HAIL
&&
EVENT NUMBER BUF1300118
WOODLocal storm report, May 21, 5:16 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
516 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 1 SSE WALKER 43.28N 77.85W
05/21/2013 M0.75 INCH MONROE NY PUBLIC
&&
EVENT NUMBER BUF1300119
JAMLocal storm report, May 21, 5:18 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
518 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 1 SSE WALKER 43.28N 77.85W
05/21/2013 M1.00 INCH MONROE NY PUBLIC
&&
EVENT NUMBER BUF1300120
JAMLocal storm report, May 21, 5:30 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
530 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 1 N HILTON 43.30N 77.79W
05/21/2013 M1.00 INCH MONROE NY PUBLIC
&&
EVENT NUMBER BUF1300121
JAMLocal storm report, May 21, 5:36 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
536 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL HILTON 43.29N 77.79W
05/21/2013 M1.50 INCH MONROE NY FACEBOOK
&&
EVENT NUMBER BUF1300122
JAMLocal storm report, May 21, 5:42 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
542 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 3 N BROCKPORT 43.26N 77.94W
05/21/2013 M1.75 INCH MONROE NY FACEBOOK
&&
EVENT NUMBER BUF1300123
JAMThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 10:53 PM EDT | Special Marine Warning | BUF | 52 min | |
| May 20, 11:02 PM EDT | Special Weather Statement | BUF | Niagara | 43 min |
| May 21, 12:39 AM EDT | Special Marine Warning | BUF | 51 min | |
| May 21, 12:50 AM EDT | Special Marine Warning | BUF | 55 min | |
| May 21, 1:01 AM EDT | Special Weather Statement | BUF | Oswego | 59 min |
| May 21, 1:27 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 48 min |
| May 21, 1:40 AM EDT | Special Marine Warning | BUF | 50 min | |
| May 21, 1:49 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 41 min |
| May 21, 1:59 AM EDT | Special Weather Statement | BUF | Lewis | 61 min |
| May 21, 2:13 AM EDT | Severe Thunderstorm Warning | BUF | Lewis | 32 min |
| May 21, 12:32 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 58 min |
| May 21, 12:34 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 26 min |
| May 21, 3:02 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 58 min |
| May 21, 3:36 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 54 min |
| May 21, 3:57 PM EDT | Special Weather Statement | BUF | Wyoming | 33 min |
| May 21, 3:58 PM EDT | Special Marine Warning | BUF | 62 min | |
| May 21, 3:58 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 47 min |
| May 21, 4:11 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Wyoming | 49 min |
| May 21, 4:47 PM EDT | Special Weather Statement | BUF | Ontario | 28 min |
| May 21, 4:58 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario | 47 min |
| May 21, 5:05 PM EDT | Special Marine Warning | BUF | 85 min | |
| May 21, 5:14 PM EDT | Special Marine Warning | BUF | 61 min | |
| May 21, 5:22 PM EDT | Special Marine Warning | BUF | 83 min | |
| May 21, 5:34 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 56 min |
| May 21, 5:45 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 15 min |
| May 21, 7:14 PM EDT | Special Weather Statement | BUF | Lewis | 31 min |
| May 21, 7:40 PM EDT | Special Marine Warning | BUF | 35 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.